Author Topic: Remeron (Mirtazapine) Withdrawal Support Group  (Read 181117 times)

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #20 on: May 02, 2013, 07:20:55 pm »
T. Lily,

Thank you for the update! I'm glad to hear that your reinstatement has provided you w/ that stability you were seeking. :) I know, I know the weight gain. I take my dose about an hour before bed and if I don't hit the pillow when the first wave of tiredness comes on, I can easily consume a day's worth of calories in snacks.

I am SOOOOOO with you. Never another psychotropic - EVER - once this whole saga has reached its end.

Thanks for being there and following my progress. It means a lot to have support, I know you know.

I am possibility stabilizing from my .5 cut. Though I feel pretty worse-for-wear at the moment, I had a pretty stellar afternoon and evening yesterday, which tend to be signs that I am bouncing back up.

I will keep everyone in the loop.

-[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #21 on: May 03, 2013, 03:59:24 pm »
Hi [...]. I am happy it is going well. I am avidly following your thread and updates even if I don't respond.  I think I am finally beginning to stabilise on my reinstatement at 3 weeks on.  It is very early days and I am far from stable yet but am itching to join you and getting off this damn stuff!

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #22 on: May 03, 2013, 06:43:32 pm »
Hi,

I have been on 7.5mg mirt of 20 days.  Now I am afraid to keep taking it after reading this thread.  At only for 20 days use can I just quit?? would that be OK??

Thanks

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #23 on: May 03, 2013, 07:15:15 pm »
Hi [...]. Everyone is different. Some people have found mirtazapine beneficial and haven't had trouble quitting. I only took it for 2 weeks and, when I tried to quit, I got horrible withdrawal symptoms 2 weeks afterwards. So I was forced to go back on it, and here I am, almost a year after, still struggling to get off. If I were you, I would taper. Take 3.75 mg for a week, then 1.8 mg for another week or two, then quit. Just to be on the safe side. If you don't get any withdrawal symptoms by week 3, you've done it. Good luck! Let us know how it goes.
T. lily
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #24 on: May 03, 2013, 08:58:51 pm »
Hi [...]. Everyone is different. Some people have found mirtazapine beneficial and haven't had trouble quitting. I only took it for 2 weeks and, when I tried to quit, I got horrible withdrawal symptoms 2 weeks afterwards. So I was forced to go back on it, and here I am, almost a year after, still struggling to get off. If I were you, I would taper. Take 3.75 mg for a week, then 1.8 mg for another week or two, then quit. Just to be on the safe side. If you don't get any withdrawal symptoms by week 3, you've done it. Good luck! Let us know how it goes.
T. lily

Hi, what do I expect for w/d symptoms?  Are they benzo like or more SSRI like??

Thanks

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #25 on: May 03, 2013, 09:26:16 pm »
I don't have experience with SRRIs, but my symptoms when I firsr quit the mirt were insomnia (really bad), morning nausea, dizziness, crying spells, diarrhea. However, I must say in that my latest (and almost successful) attempt to withdraw from the mirt I *only* experienced insomnia (very disturbing). Why are you taking it? Is it working for you? You might need to balance the pros and cons. Some people swear by the mirt, but it didn't do much for me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #26 on: May 03, 2013, 09:53:56 pm »
I had a bad experience with Remeron too.  It also needs to be tapered and you need to weigh the benefits of staying on it during your Benzo w/ds or getting out early and, hopefully, symptom-free.  As [...] says many seem to have benefitted and had an easy time quitting, others have not.

[...] are you sleeping now?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #27 on: May 03, 2013, 10:29:53 pm »
I am taking it since it makes me sleepy in about 15 minutes after taking it.  It does work for sleep.

I did a lot of drinking in my 20's and became a heavy weight drinker. quit at 40 years old. Started Atvian at .5mg and it did ZERO. Dr. said  "TAKE MORE' ,,  ???   long story short it took 4 mg Ativan to put me to sleep for 8 hours and that was only the first month of use.  I do not know why I need so much, it's like I was immune to the stuff.  My body is weird that way maybe from all the drinking in my younger life.  Got up to 9mg very fast.  I did NOT get a break from the addiction however.  I am afraid that remeron my treat me the same way. Little effect and lots of addiction.  Maybe I better just quit messing with the pills I am thinking now. I think I will save the remeron for 2 or 3 nights per week only.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #28 on: May 03, 2013, 11:32:36 pm »
Hey [...],

[...] not to freak, friend. First of all, please note that I have taken Remeron on and off for a period of years. So I'm sorta a long term user, even though this time, I have only been on for about 10 months. Second, while antidepressants do have an associated withdrawal syndrome, it is said to be less severe than benzo withdrawal. I think that is worth noting. Not to say it will be a cakewalk, but... Third, I kind of like your thinking. I've known others to take the Remeron a few nights a week - say every other night. Might be a better move if you area fearing withdrawal. Go with your gut.

Thanks for the dialogue all. I will definitely keep everyone in the loop. Glad you are stabilizing [...]. T. Lily, sorry about the weight gain - but i've got you beat times two. :) Keep exercising, [...] to keep good food on hand for the cravings, and steady as you go.

Blessings and healing, peeps...

-[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Remeron (Mirtazapine) Withdrawal Support Group
« Reply #29 on: May 04, 2013, 12:43:54 am »
I had a bad experience with Remeron too.  It also needs to be tapered and you need to weigh the benefits of staying on it during your Benzo w/ds or getting out early and, hopefully, symptom-free.  As [...] says many seem to have benefitted and had an easy time quitting, others have not.

[...] are you sleeping now?

[...], I'm sleeping A LOT right now. I wake up many times, but I'm getting 8-9 hours, and lots of dreaming. I'm happy to hear that you have stabilized!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.